Evolution of randomly perturbed Korteweg-de Vries solitons

F. Kh. Abdullaev, S. A. Darmanyan, M. R. Djumaev, A. J. Majid, Mads Peter Sørensen

    Research output: Contribution to journalJournal articleResearchpeer-review

    253 Downloads (Pure)

    Abstract

    The evolution of randomly modulated solitons in the Korteweg-de Vries (KdV) equation is investigated. The cases of multiplicative and additive noises are considered. The distribution function for the soliton parameters is found using the inverse scattering transform. It is shown that the distribution function has non-Gaussian form and that the most probable and the mean value of the soliton amplitudes are distinct. The analytical results agrees well with the results of the numerical simulations of the KdV equation with random initial conditions. The results obtained for the KdV equation is used to discuss the evolution of randomly modulated small-amplitude dark solitons in optical fibers and pulses in a nonlinear transmission lines.
    Original languageEnglish
    JournalPhysical Review E. Statistical, Nonlinear, and Soft Matter Physics
    Volume52
    Issue number4
    Pages (from-to)3577-3583
    ISSN1063-651X
    DOIs
    Publication statusPublished - 1995

    Bibliographical note

    Copyright (1995) by the American Physical Society.

    Fingerprint Dive into the research topics of 'Evolution of randomly perturbed Korteweg-de Vries solitons'. Together they form a unique fingerprint.

    Cite this